MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SEMIEXTENDED DRILL GUIDE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. SEMIEXTENDED DRILL GUIDE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71654524
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the semiextended drill guide would not separate from the meta nail anterior drop.No delay was reported and the procedure was finished with the same device.No patient injuries reported.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SEMIEXTENDED DRILL GUIDE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11729594
Report Number1020279-2021-03488
Device Sequence Number14350373
Product Code HSB
UDI-Device Identifier03596010644596
UDI-Public03596010644596
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71654524
Device Catalogue Number71654524
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/04/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1